MAUDE Adverse Event Report: MICROVENTION INC SOFIA; CATHETER, THROMBUS RETRIEVER

MICROVENTION INC SOFIA; CATHETER, THROMBUS RETRIEVER
Model Number DA6125ST-ASP-US-OD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Intracranial Hemorrhage (1891); Paresis (1998); Obstruction/Occlusion (2422); Altered State of Consciousness (4589)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to: vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions exercise care in handling the sofia flow plus aspiration catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia flow plus aspiration catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.The presence of calcification, irregularities, or other devices may damage the sofia flow plus aspiration catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia flow plus aspiration catheter to prevent thrombus formation.Do not use automated high-pressure contrast injection equipment with the sofia flow plus aspiration catheter because it may damage the catheter.The catheter has hydrophilic coating over the distal 60 cm.Make sure to hydrate the coating before use with heparinized saline.Once the catheter is hydrated, do not allow it to dry.Delivery of the sofia flow plus aspiration catheter 6.Navigation through the vasculature b.Insert the guidewire and / or microcatheter into the sofia flow plus aspiration catheter and advance the guidewire / microcatheter until the guidewire / microcatheter and the sofia flow plus aspiration catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia flow plus aspiration catheter and the guidewire through a hemostatic valve of the femoral sheath.Warning: do not over-tighten the hemostatic valve on the sheath or guide catheter through which the sofia flow plus aspiration catheter is inserted.Over-tightening may result in damage to the sofia flow plus aspiration catheter.E.Under fluoroscopic guidance, advance or withdraw the sofia flow plus aspiration catheter over the guidewire and / or microcatheter until the desired position is attained.Select vessels by slowly torqueing the sofia flow plus aspiration catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia flow plus aspiration catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Aspiration through the sofia flow plus aspiration catheter 8.Under fluoroscopic guidance, position the distal tip of the sofia flow plus aspiration catheter at the desired vessel location.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia flow plus aspiration catheter excessively while kinked may damage the catheter resulting in separation of the catheter.Withdraw the catheter system, including the sofia flow plus aspiration catheter, microcatheter, and guidewire if the sofia flow plus aspiration catheter is severely kinked.9.Attach aspiration tubing to the aspiration pump and turn on the pump (refer to the directions for use of the aspiration tubing and aspiration pump manual).Confirm that the aspiration gauge reads -20 inhg.Ensure the stopcock on the aspiration tubing is in the closed position.13.To begin aspiration, turn the aspiration tubing stopcock to the open position and check to see if blood, thrombus, or embolus are aspirated through the system.14.If after 10 seconds blood is still observed flowing through the system, stop aspiration.To stop aspiration, turn aspiration tubing stopcock to the closed position.Carefully reposition the distal tip of the sofia flow plus aspiration catheter to engage the thrombus and resume aspiration.15.If flow is restricted or absent, maintain aspiration to make sure any thrombus or embolus is fully engaged with the distal tip of the sofia flow plus aspiration catheter.With the thrombus or embolus fully engaged, slowly pull back the sofia flow plus aspiration catheter and completely withdraw out of the patient.Warning: excessive aspiration with the distal tip of the sofia flow plus aspiration catheter engaged with vessel wall may cause vessel injury.16.With the sofia flow plus aspiration catheter outside of the patient body, flush the catheter to clear the catheter of any thromboembolic material that may be inside.Warning: do not attempt to clear inner lumen of the sofia flow plus aspiration catheter by infusion while keeping the device in the patient body.Remove the sofia flow plus aspiration catheter from the patient body before attempting to clear the lumen.17.If repeated access to the vasculature with the same device is desired, flush and clean the inner lumen of the device by infusion.Inspect the device for any damage.Reintroduce the sofia flow plus aspiration catheter into the body and follow steps 6 & 7 in the ¿delivery of the sofia flow plus aspiration catheter¿ section to navigate the catheter to the target site.Warning: do not use the device if any damage or irregularities are observed.Investigation conclusion the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported through the clinical study sofast / restore: event summary: 81 year old male with patient medical history (pmh) significant for htn, dm and cad s/p stent (the patient has a history of hypertension (htn), diabetes mellitus (dm), and coronary artery disease (cad), and has had a stent placed) who presented to bmc on 9/26 for unresponsiveness/spacing out, followed by left weakness and neglect.Cat head/neck with right mca m1 occlusion.Subject underwent thrombectomy with recanalization.24 hours post tnk (tnk - tenecteplase medication) ct head on (b)(6) demonstrating diffuse bilateral iph, sah and ivh in b/l ventricles.Ecass ph2.(iph - intraparenchymal hemorrhage, sah -subarachnoid hemorrhage, ivh-intraventricular hemorrhage, b/l - bilateral & ecass ph2 - classification of hemorrhage) event number: 33-012-004.Event name: subarachnoid hemorrhage.Event: neurological.Event date: 27/sep/2024.Were any diagnostic procedures performed following the event? yes please describe diagnostic procedures and provide interpretation: head ct severity: moderate sae?: no uade / usade?: no action required - ae: hospitalization hospitalization admission date: (b)(6) 2024 was the patient discharged? no outcome - ae: ongoing.Related to: concurrent condition/treatment concurrent condition/ treatment - please specify: pancreatic cancer/ tpa is the event a study-defined adverse event? yes date of surgery: (b)(6) 2024 days from surgery: 1 event term: sah event start date: 7/sep/2024 event type: neurological, symptomatic.Event outcome: resolved with sequelae relationship to sofia device: possibly relationship to eric device: not related relationship to bobby bgc device: not related relationship to mechanical thrombectomy procedure: possibly relationship to study disease: definitely relationship to concurrent condition/treatment: possibly severity : moderate is the event an sae? : no hemorrhagic transformation? : no study endpoint event? : no event adjudication status : complete.Restore ae# 33-012-004 subarachnoid hemorrhage was adjudicated (b)(6) 2025 as possibly related to sofia device and possibly related to procedure.As the relationship of the device to the reported condition could not definitively be ruled out, the event will be reported.Additional information notes patient died on (b)(6) 2024.Wife (hcp) was present at bedside at the time of patient passing.She stated the family did not wish to perform an autopsy.Site attributed death due to index right middle cerebral artery m1 segment stroke, related to study disease.

Brand Name
SOFIA
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22137698
Report Number2032493-2025-90223
Device Sequence Number8149916
Product Code NRY
UDI-Device Identifier00842429108475
UDI-Public(01)00842429108475(11)240520(17)270430(10)0000605247
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDA6125ST-ASP-US-OD
Device Lot Number0000605247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale